Tripp is going OFF tegretol....we lowered it by 100 mg this past Sunday. He has had 2 GMS on Monday 1 GMS on Tuesday and 1 GMS today(Friday). We had blood work done on Wed and she called back today....said depokate levels are good at 117 and Tegretol was lower than the last time. I told her about the seizure this morning and she said as the tegretol goes out of his system the seziures will happen...she wants him on Depakote alone. SO If we have to add anything we can add to the depakote. He still takes a 100mg of Tegretol in the Am and she wants him left on that until we see her in March.
MY question....how long does it take to leave you system IF you have been on it for YEARS??? like...15 years!!! Any idea???? She just said..."awhile" I am scared he will have more seizures....at least he bounces back quickly...he is fine today...after the one at 7am...he is watching tv and no complaints.
Bettyst hi, I heard it can take months for meds to get off your system after they stop them. Im not familiar with your story but why are the meds being taken off? I underwent surgery and in 2 months I will be getting off my meds after 15 years too, I asked the nurse and she said months... Have you called the neuro after his spells yesterday and today? You should call, maybe the meds are being reduced in large doses, call them.
We have tried so many combos with Tegretol such as Zonegran, Lamictal,pheno,topomax and now we are on Depokate which has worked the best BUT tegretol and depokate DO NOT work well together...for the depakote can make the blood levels of the tergetol increased. Hince why we need him off tegretol and on depakote alone THEN we can try a combo with other meds alone with depakote. She does believe on going off meds S L O W L Y. I am so thankful for that.
We got the blood work back and the depakote levels were 117 very good she says when she called yesterday. BUT DANG IT!! He had another GMS this morning at 4 am!
It was not bad and he was over it quickly....was up at 8 ready for breakfast.....I am thankful he recovers so well from them.
I will call her again Monday and let her know about the GMS he had this morning....maybe she will add something at night....or just increase his depakote.
that is your best bet to call and keep the neuro up to date on his attacks and find out why they are ocurring more frenquently since before the combo of those meds weren't working for him anyways!? make sure you keep an open eye and let the teachers know as well so he wont get hurt with these spells. As soon as the neuro can get him back on the other med, the better call them early tomorrow and let her/him know his seizzing too often and he needs another replacement, this tends to happen when the body adjust to a certain med for so long, and taking him off will cause reactions, but you dont want to prolong it.. Best of luck
I wish I could help better. I know it can take up to 3 weeks when increasing for the body to adjust with Tegretol. I am unsure if the same is true for the bodies dependency on it when decreasing. I have never been taken off of it (with success). They tried and failed once.
That small bit of information is the best I can contribute.
The half life may make the med leave the system fairly soon- BUT there's the physical tolerance (of any med) that can take longer to leave the system..... I know when I've gone off Tegretol, 'technically' I should be 'done' with it, but my moods get very hair trigger for several weeks, and I have to go off of it more slowly. Then I'm fine, once off of it, and on something else (way back in the dark ages- not with anything recent).
I'm sorry you're having to go through all of this- you guys have been through so much with med changes. (((( hugs))))